Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 8, NWS Charleston, SC

February 26, 2008Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Feb 26, 2008, 11:32 AM EST for Colleton County, South Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 26, 2008, 11:32 AM EST (16:32 UTC)
Expired
Feb 26, 2008, 12:15 PM EST
In force
43 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 45 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 11:39 AM ESTTSTM WND DMGIslandton, SC2 POWERLINES DOWN ON CROSS SWAMP RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 26, 11:25 AM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 4.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 261632
SVRCHS
SCC029-261715-
/O.NEW.KCHS.SV.W.0008.080226T1632Z-080226T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1132 AM EST TUE FEB 26 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1215 PM EST

* AT 1129 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ASHTON...OR ABOUT 13 MILES NORTHEAST OF HAMPTON...MOVING EAST AT 50
  MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  ASHTON...ISLANDTON...
  WILLIAMS...COLLETON...
  RUFFIN...SMOAKS...
  WALTERBORO...
  ROUND O...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. A TORNADO
WARNING MAY BE ISSUED IF THE STORM CONTINUES TO STRENGTHEN.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3309 8092 3307 8091 3308 8090 3310 8090
      3316 8077 3289 8045 3287 8095 3293 8100
      3305 8102
TIME...MOT...LOC 1632Z 262DEG 45KT 3298 8090

$$
2 follow-up statements
000 
WWUS52 KCHS 261655
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1153 AM EST TUE FEB 26 2008

SCC029-261715-
/O.CON.KCHS.SV.W.0008.000000T0000Z-080226T1715Z/
COLLETON SC-
1153 AM EST TUE FEB 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EST
FOR NORTHERN COLLETON COUNTY...

AT 1149 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED FROM NEAR CANADYS TO WALTERBORO...MOVING EAST EAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ROUND O 
AND WALTERBORO.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3291 8095 3299 8083 3310 8071 3289 8045
      3288 8093 3285 8093
TIME...MOT...LOC 1653Z 262DEG 45KT 3302 8059

$$

RJB
000 
WWUS52 KCHS 261714
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1214 PM EST TUE FEB 26 2008

SCC029-261724-
/O.EXP.KCHS.SV.W.0008.000000T0000Z-080226T1715Z/
COLLETON SC-
1214 PM EST TUE FEB 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COLLETON COUNTY WILL
EXPIRE AT 1215 PM EST...

AT 1208 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3291 8095 3299 8083 3310 8071 3289 8045
      3288 8093 3285 8093
TIME...MOT...LOC 1714Z 262DEG 45KT 3306 8028

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 10:43 AM EST, 49 minutes earlier.

Area forecast discussion, Feb 26, 10:43 AM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1043 AM EST TUE FEB 26 2008

.SYNOPSIS...
A STRONG COLD FRONT TO MOVE IN FROM THE W AND NW LATE TODAY WITH
THE POTENTIAL FOR SEVERE TSTMS. THE FRONT MOVES INTO THE ATLC
TONIGHT AS MUCH COLDER AIR EVENTUALLY SETTLES IN AND AFFECTS THE
AREA INTO EARLY FRIDAY. HARD FREEZES ARE LIKELY IN MANY AREAS LATE
WEDNESDAY NIGHT/EARLY THURSDAY AND AGAIN LATE THURSDAY NIGHT/EARLY
FRIDAY. A WEAK COLD FRONT WILL APPROACH SATURDAY BUT WILL
DISSIPATE OR LIFT BACK N SUNDAY AS ATLC HIGH PRES EXTENDS ACROSS
THE AREA. A STRONGER FRONT WILL THEN MOVE INTO THE SE AND GULF
COAST REGION LATE MONDAY. TEMPS WILL MODERATE SIGNIFICANTLY
SATURDAY THROUGH MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WIDESPREAD SHOWERS/THUNDERSTORMS WERE ADVANCING EAST AT A RAPID
PACE...FASTER THAN INDICATED BY LATEST AVAILABLE MODEL GUIDANCE.
ADJUSTED PRECIPITATION TIMING...AND PER UPSTREAM RADAR COVERAGE
RAISED POPS TO CATEGORICAL FOR ALL AREAS...ACCOUNTING FOR E-W
TIMING.

MEANWHILE...UPSTREAM CONVECTION HAD GENERATED REPORTS OF DAMAGING
WINDS/HAIL TUESDAY MORNING...AND THIS SEVERE WEATHER THREAT WILL
TRANSLATE EAST BY AFTERNOON. KINEMATIC FACTORS POINTING TOWARD
SEVERE WEATHER INCLUDE IMPRESSIVE WIND FIELDS WITH LLJ OF 45-60 KT
AND A MID LEVEL JET INCREASING TO 80-100 KT. ALSO...DEWPOINTS IN
THE LOWER TO MID 60S WERE SURGING NORTH AHEAD OF THE CONVECTION...
AND THIS WILL SUPPORT WIDESPREAD SBCAPES 500-1000 J/KG THIS
AFTERNOON...WITH SOME SOUTHERN COUNTIES POSSIBLY PUSHING INTO
THE 1000-1500 J/KG RANGE. THUS...ADDED A MENTION OF SEVERE
THUNDERSTORMS WITH DAMAGING WINDS/LARGE HAIL TO ALL AREAS.

MEANWHILE...RAISED TEMPS AHEAD OF CONVECTION...THEN LOWERED TEMPS
TO ACCOUNT FOR WIDESPREAD PRECIP THIS AFTERNOON.

OUTSIDE THUNDERSTORMS...WINDS SHOULD REMAIN BELOW ADVISORY
CRITERIA...BUT GUSTS 30-35 MPH WILL BE COMMON...AND WILL CONTINUE
TO MONITOR FOR THE POTENTIAL FOR A WIND ADVISORY...ESPECIALLY NEAR
THE COAST.

PER FASTER TIMING...THE SEVERE THREAT SHOULD END BY 0Z THIS
EVENING...IF NOT AN HOUR OR TWO SOONER.

LAKE WINDS...MAINTAINED LAKE WIND ADVISORY FOR LAKE MOULTRIE
BEGINNING THIS AFTERNOON AND PERSISTING THROUGH WEDNESDAY AFTERNOON.
THE PRESSURE GRADIENT WILL SIGNIFICANTLY TIGHTEN AHEAD OF AN
APPROACHING COLD FRONT THIS AFTERNOON...ALLOWING SOUTHWEST WINDS
OVER THE LAKE TO INCREASE TO AROUND 20 KT. WINDS WILL THEN VEER TO
WESTERLY BEHIND THE COLD FRONT...WITH STRONG COLD ADVECTION CREATING
AN IDEAL MIXING PROFILE TO TAP INTO A 30 TO 35 KT LOW LEVEL JET.
THUS LAKE WIND ADVISORY CONDITIONS WILL CONTINUE OVERNIGHT AND INTO
WEDNESDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE COLD FRONT MOVES INTO THE ATLC EARLY TONIGHT...AND WILL NEED TO
KEEP SLIGHT CHANCE OR CHANCE POPS GOING EARLY OVER E AND SE AREAS
UNTIL THE FRONT PULLS FURTHER OFFSHORE BY MIDNIGHT WITH CLEARING
SKIES. STRONG COLD AIR ADVECTION IN WAKE OF THE FRONT WILL ALLOW FOR
TEMPS TO PLUMMET INTO THE UPPER 30S AND LOWER 40S BY MORNING. A FEW
FAR INLAND LOCATIONS HOWEVER MAY APPROACH THE FREEZING MARK...BUT AS
WINDS REMAIN ELEVATED THROUGHOUT THE NIGHT WITH TIGHT PRES GRADIENT
AND CONTINUED STRONG LOW LEVEL WIND FIELDS WE HAVE RAISED TEMPS A
BIT FROM THE PREVIOUS FORECAST.

WEAK COLD AIR ADVECTION ON WEDNESDAY AND DEEP MIXING OF MODERATE TO
STRONG W AND NW WINDS WILL LIMIT MAX TEMPS TO ONLY THE LOWER 50S AT
BEST...DESPITE CONSIDERABLE SUNSHINE. WILL PLAN ON BREEZY OR WINDY
WORDING THE PUBLIC FORECAST AS GUSTS COULD REACH 30 MPH OR GREATER.
THIS IS BELOW ANY WIND ADVISORY CRITERIA BUT WILL LEAD TO CONCERNS
ON ELEVATED BRIDGES SUCH AS THOSE IN THE CHARLESTON...BEAUFORT AND
SAVANNAH AREAS. SHORT WAVE PASSING NEARBY TO THE N MAY GENERATE A
FEW CUMULUS/STRATOCUMULUS CLOUDS...BUT NOT NO PRECIP.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE LONG TERM WILL SEE A DRASTIC CHANGE IN TEMPS FROM THE MIDDLE OF
THIS WEEK TO THE WEEKEND AND EARLY NEXT WEEK...ALTHOUGH THE VAST
MAJORITY OF THE EXTENDED PERIODS LOOK TO BE RAINFREE UNTIL PERHAPS
NEXT MONDAY.

WITH PASSAGE OF THEY LOW AND MID LEVEL TROUGH LATE WEDNESDAY/EARLY
WEDNESDAY NIGHT...SOME OF THE COLDEST WE HAVE SEEN SINCE JANUARY
WILL SPREAD INTO THE AREA BY THURSDAY MORNING. CURRENT INDICATIONS
ARE THAT A HARD FREEZE WILL OCCUR ACROSS MANY INLAND AREAS WITH EVEN
READINGS NEAR FREEZING ALL THE WAY TO THE COAST. HOWEVER...A
POSSIBLE FLY IN THE OINTMENT SO TO SPEAK WOULD BE THAT WINDS NEVER
FULLY GO LIGHT ENOUGH AND WITH A SYNOPTIC FLOW THAT IS MORE W RATHER
THAN NW THAT THE STRENGTH OF THE COLD AIR ADVECTION MIGHT NOT BE
ENOUGH TO ACHIEVE THESE TEMPS. CONFIDENCE IS NOT HIGH ENOUGH ON THIS
LATTER SCENARIO...SO WILL PLAN ON JUST ABOUT EVERYWHERE EXCEPT THE
COAST DROPPING INTO THE 20S BY THURSDAY MORNING.

ON THURSDAY...HIGH PRES BUILDS ACROSS SRN GA/NRN FL AS TROUGH ALOFT
LIGHTS OUT AND HEIGHTS RISE. WITH WEAK WARM AIR ADVECTION AND PLENTY
OF SUNSHINE...MAX TEMPS WILL RISE ABOUT 20-30 DEGREES FROM MORNING
MINS.

WITH ZONAL FLOW ALOFT ON FRIDAY AND SURFACE HIGH PRES SHIFTING INTO
THE ATLC...TEMPS WILL BEGIN THEIR CLIMB BACK TOWARD CLIMATOLOGICAL
LEVELS.

SHORT WAVE AND ASSOCIATED COOL FRONT APPROACHES THE AREA
SATURDAY...BUT WITH GULF OF MEX SHUT OFF AND ONLY LIMITED LOW LEVEL
MOISTURE...NO PRECIP IS ANTICIPATED. HIGH PRES THEN EXTENDS ACROSS
THE REGION MONDAY AND WILL KEEP WATCH FOR COASTAL TROUGH THAT MAY
ATTEMPT TO FORM. TEMPS THIS WEEKEND WILL BE CONSIDERABLY WARMER AND
70 DEGREES OR GREATER SEEMS LIKELY AWAY FROM THE SHORE.

ANOTHER SHORT WAVE AND COLD FRONT WILL BEGIN TO APPROACH LATE
MONDAY...BUT BEST MOISTURE AND LIFT REMAIN FAR W AND NW...SO WILL
PROBABLY NOT GO ANY HIGHER THAN SLIGHT CHANCE POPS AT THIS TIME.
TEMPS AGAIN 70 OR BETTER IN MANY AREAS.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
INCREASING LOW LEVEL MOISTURE HAD PROMOTED MVFR CEILINGS AT BOTH
SITES TUESDAY AFTERNOON...AND IFR CEILINGS WERE POISED JUST
UPSTREAM ALSO...BUMPED UP TIMING FOR THUNDERSTORMS THIS
AFTERNOON...MAINLY TO OCCUR BETWEEN 18-21Z. STRONG/SEVERE
THUNDERSTORMS WILL REMAIN POSSIBLE...EXPECT AMENDMENTS TO ACCOUNT
FOR NEAR TERM CONVECTIVE TRENDS. OUTSIDE THUNDESTORMS...S/SW WINDS
WILL GUST TO AROUND 30 KNOTS AT TIMES THROUGH THIS AFTERNOON.

LINGER SHRA AND VFR CIGS AT BOTH TERMINALS EARLY TONIGHT...BEFORE
AT LEAST CLEARING DEVELOPS THROUGH THE NIGHT AS COLD FRONT MOVES
AWAY AND DOWNSLOPING FLOW TAKES OVER.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED INTO NEXT
WEEKEND.

&&

.MARINE...
CONTINUED ONGOING SMALL CRAFT ADVISORIES/GALE WARNING WITHOUT
CHANGE. WILL MONITOR WINDS ACROSS AMZ374 FOR A POSSIBLE EARLY
UPGRADE TO A GALE WARNING FOR AMZ374...MAINLY FOR S/SW WIND GUST
POTENTIAL AHEAD OF THE APPROACHING COLD FRONT.

THE FRONT WILL PASS OFFSHORE BY THIS EVENING AND WILL ALLOW STRONG
COLD ADVECTION TO INITIATE OVER THE WATERS. ALTHOUGH THE MOST
INTENSE PART OF THE LOW LEVEL JET WILL HAVE SLIPPED OUT OF THE
REGION BY THIS TIME...THE ENHANCED MIXING POTENTIAL WILL BE ABLE
TO TAP INTO THE 30 TO 35 KT WINDS AROUND 925 MB. GEOSTROPHIC WIND
AND STABILITY ANALYSIS SUGGEST THAT FREQUENT GUSTS TO GALE FORCE
ARE POSSIBLE IN THE OUTER GEORGIA WATERS THIS EVENING THROUGH
WEDNESDAY MORNING WITHIN AN UNSTABLE MARINE BOUNDARY LAYER.
WESTERLY WINDS OVER THE COOLER NEARSHORE WATERS WILL BE CAPPED AT
SMALL CRAFT ADVISORY LEVELS DURING THIS PERIOD.

SMALL CRAFT ADVISORY WINDS MAY PERSIST ACROSS THE OUTER GEORGIA
WATERS INTO WEDNESDAY NIGHT. HIGH PRESSURE WILL THEN MOVE INTO THE
REGION THURSDAY AND ALLOW MARINE CONDITIONS TO IMPROVE. OFFSHORE
WINDS WILL GRADUALLY VEER TO THE SOUTH BY LATE FRIDAY/EARLY
SATURDAY...WITH A BRIEF SURGE IN WINDS ON SATURDAY AS A COLD FRONT
DISSIPATES NEAR THE REGION. THE NEXT SIGNIFICANT MARINE EVENT COULD
OCCUR EARLY NEXT WEEK WHEN A STRONG COLD FRONT APPROACHES THE AREA

&&

.FIRE WEATHER...
CRITICAL/NEAR CRITICAL RH AND CRITICAL/NEAR CRITICAL WINDS ARE
EXPECTED ACROSS THE AREA WEDNESDAY. WHILE THESE CONDITIONS WOULD
LIKELY NECESSITATE A FIRE WEATHER WATCH AND/OR RED FLAG
WARNING...RAINFALL FROM TODAY COULD INCREASE FUEL MOISTURES ENOUGH
TO HELP LESSEN THE IMPACT OF THE LOW RELATIVE HUMIDITY AND GUSTY
WINDS. WILL LET THE DAYTIME FORECAST STAFF MAKE CONTACT WITH FIRE
WEATHER USERS TO SEE IF THEY MAY REQUIRE A WATCH AND/OR WARNING
FOR WEDNESDAY.

RH LEVELS WILL BE EVEN LOWER THURSDAY...BUT WITH CONSIDERABLY LESS
WINDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR AMZ330-350-
     352-354.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR AMZ374.
     GALE WARNING FROM 6 PM THIS EVENING TO 1 PM EST WEDNESDAY FOR
     AMZ374.

&&
Hazardous weather outlook, Feb 26, 11:01 AM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1101 AM EST TUE FEB 26 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-271000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1101 AM EST TUE FEB 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL ADVANCE THROUGH
THE REGION THIS AFTERNOON PRODUCING SCATTERED SEVERE
THUNDERSTORMS. THE MAIN WEATHER HAZARD WILL BE DAMAGING WIND GUSTS
EXCEEDING OF 60 MPH...WITH A SECONDARY HAZARD OF LARGE HAIL AND
ISOLATED TORNADOES. FREQUENT AND DANGEROUS LIGHTNING AND VERY
HEAVY RAINFALL WILL BE A CONCERN WITH ALL THUNDERSTORMS. ALL
INTERESTS IN SOUTHERN SOUTH CAROLINA OR SOUTHEAST GEORGIA REMAIN
ON THE ALERT FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FIRE WEATHER...THE COMBINATION OF CRITICALLY LOW RELATIVE HUMIDITY
LEVELS AND GUSTY WEST AND NORTHWEST WINDS WILL RESULT IN A
POSSIBLE FIRE DANGER WEDNESDAY. ALTHOUGH RAINFALL IS EXPECTED
TODAY...CONTACT WILL BE MADE WITH FIRE WEATHER USERS LATER TODAY
TO SEE IF A FIRE WEATHER WATCH OR RED FLAG WARNING WILL BE
NECESSARY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ045-271000-
BERKELEY-
1101 AM EST TUE FEB 26 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL ADVANCE THROUGH
THE REGION THIS AFTERNOON. AHEAD OF THE FRONT...SCATTERED SEVERE
THUNDERSTORMS MAY DEVELOP. THE MAIN WEATHER HAZARD WILL BE DAMAGING
WIND GUSTS EXCEEDING OF 60 MPH...WITH A SECONDARY HAZARD OF LARGE
HAIL AND ISOLATED TORNADOES. FREQUENT AND DANGEROUS LIGHTNING AND
VERY HEAVY RAINFALL WILL BE A CONCERN WITH ALL THUNDERSTORMS. ALL
INTERESTS IN SOUTHERN SOUTH CAROLINA OR SOUTHEAST GEORGIA REMAIN
ON THE ALERT FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

FIRE WEATHER...THE COMBINATION OF CRITICALLY LOW RELATIVE HUMIDITY
LEVELS AND GUSTY WEST AND NORTHWEST WINDS WILL RESULT IN A
POSSIBLE FIRE DANGER WEDNESDAY. ALTHOUGH RAINFALL IS EXPECTED
TODAY...CONTACT WILL BE MADE WITH FIRE WEATHER USERS LATER TODAY
TO SEE IF A FIRE WEATHER WATCH OR RED FLAG WARNING WILL BE
NECESSARY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1101 AM EST TUE FEB 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG/SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PUSH THROUGH THE
COASTAL WATERS LATE THIS AFTERNOON AND EVENING. THIS FRONT MAY
PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS
EXCEEDING 50 KNOTS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING
STRIKES. ALSO...ISOLATED LARGE HAIL WILL BE POSSIBLE. ALL MARINE
INTERESTS SHOULD REMAIN ALERT FOR HAZARDOUS CONDITIONS TODAY.

MARINE WINDS...AS COLDER AIR MOVES ACROSS THE RELATIVELY WARMER
ATLANTIC WATERS TONIGHT THERE IS A POSSIBILITY THAT WIND GUSTS
COULD REACH NEAR 35 KT ON THE WATERS WITHIN 20 NM OF THE COAST. AS
A RESULT...A GALE WATCH OR WARNING MAY BECOME NECESSARY LATER
TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-271000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1101 AM EST TUE FEB 26 2008

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

STRONG/SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PUSH THROUGH
THE COASTAL WATERS LATE THIS AFTERNOON AND EVENING. THIS FRONT MAY
PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS
EXCEEDING 50 KNOTS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING
STRIKES. ALSO...ISOLATED LARGE HAIL WILL BE POSSIBLE. ALL MARINE
INTERESTS SHOULD REMAIN ALERT FOR HAZARDOUS CONDITIONS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Feb 26, 10:05 AM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1005 AM EST TUE FEB 26 2008

GAZ087-261530-
JENKINS-
1005 AM EST TUE FEB 26 2008

...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WILL IMPACT JENKINS
COUNTY THROUGH 1030 AM EST...

AT 1000 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING GUSTY
WINDS UP TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WAYNESBORO TO 10 MILES SOUTHWEST OF WAYNESBORO TO 19
MILES NORTHWEST OF SWAINSBORO...MOVING SOUTHEAST AT 30 MPH.

AREAS IN AND AROUND BUTTS...EMMALANE...HERNDON...MILLEN AND PERKINS
WILL BE IMPACTED THROUGH 1030 AM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Feb 26, 10:18 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1018 AM EST TUE FEB 26 2008

GAZ088-SCZ040-261545-
ALLENDALE-SCREVEN-
1018 AM EST TUE FEB 26 2008

...SHOWERS WITH GUSTY WINDS WILL IMPACT SCREVEN COUNTY AND ALLENDALE
COUNTY THROUGH 1045 AM EST...

AT 1015 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45
MPH. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF DENMARK TO 17 MILES EAST OF WAYNESBORO...MOVING EAST AT
AROUND 50 MPH.

AREAS IN AND AROUND ALLENDALE...APPLETON...BARTON...FAIRFAX...
MARTIN...MILLETT...SEIGLING...SYCAMORE...ULMER AND MILLHAVEN WILL BE
IMPACTED THROUGH 1045 AM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS THESE SHOWERS
AND POSSIBLY A FEW STORMS APPROACH. SEEK SHELTER IN A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

RJB
Special weather statement, Feb 26, 10:34 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1034 AM EST TUE FEB 26 2008

GAZ087-088-261600-
JENKINS-SCREVEN-
1034 AM EST TUE FEB 26 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL IMPACT JENKINS COUNTY AND
SCREVEN COUNTY THROUGH 1100 AM EST...

AT 1030 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF MILLEN TO 10 MILES NORTH OF
SWAINSBORO...MOVING SOUTHEAST AT 30 MPH.

AREAS IN AND AROUND ALTMAN...BUTTS...EMMALANE...MILLEN...ROCKY
FORD...SCARBORO...SYLVANIA AND WOODCLIFF WILL BE IMPACTED THROUGH
1100 AM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Feb 26, 10:44 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1044 AM EST TUE FEB 26 2008

SCZ040-261630-
ALLENDALE-
1044 AM EST TUE FEB 26 2008

...HEAVY SHOWERS AND SOME THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY
THROUGH 1130 AM EST...

AT 1040 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35
TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12
MILES NORTH OF ULMER TO MILLETT...OR ALONG A LINE EXTENDING FROM
BARNWELL TO 14 MILES WEST OF ALLENDALE...MOVING SOUTHEAST AT 30 MPH.

AREAS IN AND AROUND ALLENDALE...APPLETON...BARTON...FAIRFAX...
MARTIN...MILLETT...SEIGLING...SYCAMORE AND ULMER WILL BE IMPACTED
THROUGH 1130 AM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS THESE SHOWERS
AND STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Feb 26, 11:01 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1101 AM EST TUE FEB 26 2008

GAZ087-088-100-261630-
BULLOCH-JENKINS-SCREVEN-
1101 AM EST TUE FEB 26 2008

...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY...JENKINS COUNTY
AND SCREVEN COUNTY THROUGH 1130 AM EST...

AT 1059 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF GREEN HILL TO FOUR POINTS...OR
ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF SYLVANIA TO 11
MILES SOUTHWEST OF MILLEN...MOVING SOUTHEAST AT 45 MPH.

AREAS IN AND AROUND ALTMAN...CAPTOLO...DOVER...HOPEULIKIT...
HUNTERS...NEWINGTON...PORTAL...ROCKY FORD...SCARBORO...SYLVANIA AND
WOODCLIFF WILL BE IMPACTED THROUGH 1130 AM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Feb 26, 11:10 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1110 AM EST TUE FEB 26 2008

SCZ042>044-261715-
DORCHESTER-HAMPTON-INLAND COLLETON-
1110 AM EST TUE FEB 26 2008

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...HAMPTON
COUNTY AND COLLETON COUNTY THROUGH 1215 PM EST...

AT 1109 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35
TO 45 MPH AND SMALL HAIL. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PADGETTS TO SHIRLEY...OR ALONG A LINE EXTENDING FROM
13 MILES SOUTHEAST OF BAMBERG TO 15 MILES EAST OF SYLVANIA...MOVING
SOUTH SOUTHEAST AT AROUND 50 MPH.

AREAS IN AND AROUND ALMEDA...ASHTON...COLLETON...CROCKETVILLE...
ESTILL...FURMAN...GARNETT...GIFFORD...HAMPTON...ISLANDTON...LENA...
LODGE...LURAY...MILEY...PADGETTS...REEVESVILLE...RUFFIN...SAINT
GEORGE...SCOTIA...SMOAKS...VARNVILLE AND WILLIAMS WILL BE IMPACTED
THROUGH 1215 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THESE STORMS ARE SHOWING SOME WEAK ROTATION AND AN ISOLATED TORNADO
MAY BE POSSIBLE.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 12:42 PM ESTSpecial Marine WarningCHS63 min
Feb 26, 1:01 PM ESTSpecial Marine WarningCHS89 min
Feb 26, 1:44 PM ESTSpecial Marine WarningCHS91 min
Feb 26, 1:53 PM ESTSevere Thunderstorm WarningCHSBeaufort, Jasper67 min
Feb 26, 1:54 PM ESTSpecial Marine WarningCHS96 min
Feb 26, 2:13 PM ESTAreal Flood AdvisoryCHSBeaufort, Jasper72 min
Feb 26, 2:26 PM ESTSpecial Marine WarningCHS74 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.